Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects - Second Line Medicine
Oct 30, 2013

Hai, My Mother has been sufferiing from HIV from last 14yrs since she has been diagonised. We have using medicines from 3.5yrs. From last 1yr we have using second line medicine as below. Her age is 62yrs. bamune-L - ABACAVIR, SULPHATE & LAMIVUDINE TABLET, MAKE CIPLA RITOZAZ - ATAZANAVIR & RITONAVIR TABLET, Make RANBAXY. 2 Months back we check the CD4 count and it is around 425. Medicines are taken under a doctor supervision. But from last 2 months she is feeling a burning sensation in throat and always dry. She is not able swallow any thing. She feels very dull. She feels better the day or 2 when the medicine is not taken. Could you please suggest what can we do. Since her CD4 count is better, she should go back to first line medicine or the dosage given is high. Please suggest. Thanks for your time.

Response from Dr. Henry

Ideally she should have a throat/esophagus evaluation. It seems unlikely that the HIV meds are directly causing the problem. There must have been some concern about possible drug resistance to result in switching to her 2nd line regimen -if that is the case then going back to her initial regimen would not be advised from the HIV standpoint. The CD4 count is encouraging so her throat problem is unlikely to be an AIDS related condition. KH



Previous
Sleepless
Next
PEP and general aneasthesia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement